Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

June 5, 2012Hardeman County, Texas

NWS Norman, OK issued this special weather statement at Jun 5, 2012, 1:21 AM CDT for Hardeman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2012, 1:21 AM CDT (06:21 UTC)
Expired
Jun 5, 2012, 2:00 AM CDT
In force
39 min
Issued by
NWS Norman, OK

County Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 78 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2797 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS84 KOUN 050621
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT TUE JUN 5 2012

OKZ033-036-TXZ083-050700-
HARMON OK-JACKSON OK-HARDEMAN TX-
121 AM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN JACKSON 
AND HARDEMAN COUNTIES UNTIL 200 AM CDT...

AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING NORTHEAST AT 20 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...
LOCALLY HEAVY RAINFALL UP TO ONE INCH...

LOCATIONS IMPACTED INCLUDE...
QUANAH...HOLLIS...CHILLICOTHE...ELDORADO...LAZARE AND GOODLETT. 

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT 
THIS TIME.

LAT...LON 3474 10000 3460 9957 3424 9947 3423 10000
TIME...MOT...LOC 0617Z 203DEG 18KT 3439 9988 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 11:29 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 4, 11:29 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT MON JUN 4 2012

.AVIATION...
MOST OF OK/W N TX WILL SEE VFR CONDITIONS WITH LIGHT AND VARIABLE
WINDS OVERNIGHT...BECOMING E/NE ABOUT 10 KT AS A WEAK COLD FRONT
PASSES SW ACROSS THE REGION BY TOMORROW AFTERNOON. THE S PART OF
THE LARGE AREA OF TSRA OVER W TX IS LIKELY TO FORM INTO A
MESOSCALE CONVECTIVE VORTEX...AND WILL ACT LIKE AN UPPER-LEVEL
WAVE...POSSIBLY BRINGING TSRA INTO KSPS LATER TONIGHT...AND AGAIN
TOMORROW AFTERNOON/EVENING. CONFIDENCE IS NOT HIGH ENOUGH AT THIS
TIME TO INCLUDE TEMPO FOR OVERNIGHT TONIGHT...BUT IT MAY BE ADDED
BY ISSUANCE TIME IF CONFIDENCE INCREASES BY THEN.

&&

.PREV DISCUSSION... /ISSUED 953 PM CDT MON JUN 4 2012/

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING JUST TO THE WEST
AND SOUTHWEST OF THE FA. ACTIVITY FOR THE MOST PART HAS BEEN
DRIFTING SLOWLY WEST ALTHOUGH SRN PART OF THE STORM COMPLEX HAS
BEGUN TO MOVE MORE SELY. SOME OF THE HI RES MODELS SHOW MCV
DEVELOPING OUT WEST WITH SHOWERS/TSTMS DEVELOPING EASTWARD INTO
SWRN PARTS OF THE FORECAST AREA AFTER MIDNIGHT. CURRENT
ORIENTATION OF THE POP GRID FITS THIS SCENARIO WELL SO WILL MAKE
ONLY MINOR CHANGES. MADE SOME SLIGHT ADJUSTMENT TO OVERNIGHT
LOWS...OTRW NO OTHER SIG CHANGES.

PREV DISCUSSION... /ISSUED 642 PM CDT MON JUN 4 2012/

AVIATION...
SCT TSRA MAY OCCUR VCNTY KSPS THIS EVENING. ISOLD TSRA ARE
POSSIBLE ELSEWHERE THIS EVENING. CONVECTION SHOULD DIMINISH AFTER
DARK...UNLESS THE TSRA COMPLEXES OVER W TX/E NM/SE CO/SW KS CAUSE
UNEXPECTED LOW-LEVEL LIFT OR UPPER-LEVEL SUPPORT OVER OUR FORECAST
AREA. OTHERWISE...EXPECT VFR CONDITIONS AND GENERALLY LIGHT WINDS
THROUGH TOMORROW AFTERNOON.

PREV DISCUSSION... /ISSUED 404 PM CDT MON JUN 4 2012/

DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS FAR WESTERN
AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS LATE THIS
AFTERNOON AND THIS EVENING. SUBSIDENCE/STABILIZATION WEST OF
ARKANSAS MCV IS EXPECTED TO KEEP STORM CHANCES VERY LOW TONIGHT
ACROSS CENTRAL AND NORTH-CENTRAL OKLAHOMA. FLY IN THE OINTMENT
THERE WILL BE WEAK FRONTAL BOUNDARY THAT WILL MOVE IN TONIGHT AND
TUESDAY MORNING.

PREVIOUS FORECAST OF CHANCE POPS ACROSS WESTERN AND SOUTHERN
PORTIONS OF CWA...WITH LOWEST POPS ACROSS NORTHERN OKLAHOMA...
WILL BE RETAINED THROUGH THE END OF THE WEEK. LARGE SCALE PATTERN
OF HIGH AMPLITUDE RIDGE WITH WEAKNESS/UPPER LOW "TRAPPED" HAS
HISTORICALLY LEAD TO DAY TO DAY MCS ACTIVITY THAT THE MODELS WILL
HAVE TROUBLE FORECASTING. THUS...THE RELATIVELY LOW POPS DAY TO
DAY THROUGH THE WEEK WILL LIKELY BE ADJUSTED BASED ON LATE DAY
OVERNIGHT CONVECTIVE EVOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  70  89  67 /  20  10  20  20
HOBART OK         97  70  90  67 /  20  30  30  30
WICHITA FALLS TX  96  71  92  69 /  30  40  40  40
GAGE OK           92  66  87  62 /  20  20  20  20
PONCA CITY OK     90  69  87  63 /  20  10  20  10
DURANT OK         92  71  92  69 /  30  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/23/23
Hazardous weather outlook, Jun 4, 10:45 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT MON JUN 4 2012

OKZ004>048-050>052-TXZ083>090-051100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...BUT ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS OVER WEST TEXAS WILL CONTINUE TO DRIFT
SLOWLY SOUTHEASTWARD OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP NORTHEASTWARD INTO PARTS OF WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA AS THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH
THE STORMS DRIFTS SOUTHEASTWARD. MID AND UPPER LEVEL WINDS WILL
REMAIN RELATIVELY WEAK BUT INSTABILITY WILL REMAIN SUFFICIENT FOR A
FEW STRONG TO MARGINALLY SEVERE STORMS. STRONG WIND GUSTS...HEAVY
RAINFALL...AND QUARTER SIZED HAIL MAY OCCUR WITH THE STRONGER
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
AN UPPER LEVEL RIDGE WILL BE SITUATED OVER THE CENTRAL UNITED
STATES THIS WEEK.  THIS WILL KEEP THUNDERSTORM CHANCES RATHER
LOW.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.

In the hours before

Special weather statement, Jun 4, 8:08 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT MON JUN 4 2012

TXZ087-050200-
KNOX TX-
808 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL
900 PM CDT...

AT 805 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
MOVING NORTHWEST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
KNOX CITY.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9999 3352 9999 3358 9997 3340 9976
TIME...MOT...LOC 0105Z 127DEG 9KT 3334 9986

CMS
Special weather statement, Jun 4, 11:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1111 PM CDT MON JUN 4 2012

TXZ087-050445-
KNOX TX-
1111 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 1145 PM CDT...

AT 1109 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES
NORTHWEST OF KNOX CITY...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
BENJAMIN.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3345 10000 3371 9999 3377 9997 3378 9995
      3366 9967 3340 9988
TIME...MOT...LOC 0409Z 205DEG 9KT 3350 9994

CMS
Special weather statement, Jun 4, 11:47 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1147 PM CDT MON JUN 4 2012

TXZ087-050530-
KNOX TX-
1147 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KNOX COUNTY UNTIL
1230 AM CDT...

AT 1143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BENJAMIN...MOVING NORTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
KNOX COUNTY.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3364 9981 3350 9995 3351 9999 3378 9999
      3378 9999
TIME...MOT...LOC 0443Z 130DEG 13KT 3360 9994

CMS
Special weather statement, Jun 5, 12:41 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT TUE JUN 5 2012

TXZ083-084-087-050630-
HARDEMAN TX-FOARD TX-KNOX TX-
1241 AM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDEMAN...FOARD AND KNOX
COUNTIES UNTIL 130 AM CDT...

AT 1238 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF HACKBERRY TO KNOX CITY...MOVING
NORTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL OF 1 TO 3 INCHES...

LOCATIONS IMPACTED INCLUDE...
MUNDAY...KNOX CITY...CROWELL...GOREE...BENJAMIN...GOODLETT...
GILLILAND...RHINELAND...TRUSCOTT...VERA...LAZARE AND COPPERS
BREAK STATE PARK.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3341 10000 3383 9999 3384 10004 3423 10005
      3424 10000 3445 9999 3435 9979 3340 9948
TIME...MOT...LOC 0538Z 228DEG 15KT 3401 10008 3346 9976

MBS
Special weather statement, Jun 5, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT TUE JUN 5 2012

OKZ033-036-TXZ083-050700-
HARMON OK-JACKSON OK-HARDEMAN TX-
121 AM CDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN JACKSON
AND HARDEMAN COUNTIES UNTIL 200 AM CDT...

AT 117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOODLETT...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCALLY HEAVY RAINFALL UP TO ONE INCH...

LOCATIONS IMPACTED INCLUDE...
QUANAH...HOLLIS...CHILLICOTHE...ELDORADO...LAZARE AND GOODLETT.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3474 10000 3460 9957 3424 9947 3423 10000
TIME...MOT...LOC 0617Z 203DEG 18KT 3439 9988

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:27 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson21 min
Jun 5, 2:37 AM CDTSpecial Weather StatementOUNTillman23 min
Jun 5, 2:07 PM CDTSpecial Weather StatementOUNComanche23 min
Jun 5, 2:29 PM CDTSpecial Weather StatementOUNComanche, Kiowa46 min
Jun 5, 3:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche49 min
Jun 5, 3:14 PM CDTSpecial Weather StatementOUNComanche, Kiowa61 min
Jun 5, 3:20 PM CDTSpecial Weather StatementOUNRoger Mills, Washita40 min
Jun 5, 3:57 PM CDTSpecial Weather StatementOUNCaddo, Washita63 min
Jun 5, 3:59 PM CDTSpecial Weather StatementOUNCuster, Roger Mills, Washita61 min
Jun 5, 4:21 PM CDTSpecial Weather StatementOUNCarter39 min
Jun 5, 4:58 PM CDTSpecial Weather StatementOUNGarvin, Grady47 min
Jun 5, 5:45 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain30 min
Jun 5, 5:56 PM CDTSpecial Weather StatementOUNMurray49 min
Jun 5, 6:14 PM CDTSpecial Weather StatementOUNMcClain46 min
Jun 5, 6:49 PM CDTSpecial Weather StatementOUNJohnston26 min
Jun 4, 8:08 PM CDTSpecial Weather StatementOUNKnox52 min
Jun 4, 8:24 PM CDTSevere Thunderstorm WarningOUNKnox19 min
Jun 4, 11:11 PM CDTSpecial Weather StatementOUNKnox34 min
Jun 4, 11:47 PM CDTSpecial Weather StatementOUNKnox43 min
Jun 5, 12:41 AM CDTSpecial Weather StatementOUNFoard, Knox49 min
Jun 5, 1:24 AM CDTSpecial Weather StatementOUNBaylor36 min
Jun 5, 1:53 AM CDTSpecial Weather StatementOUNWilbarger52 min
Jun 5, 2:04 AM CDTSevere Thunderstorm WarningOUNWilbarger12 min
Jun 5, 2:18 AM CDTSpecial Weather StatementOUNBaylor27 min
Jun 5, 2:44 AM CDTSpecial Weather StatementOUNWichita61 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.